Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Irregular heart beat with mild shortness of breath. Have hashimoto's thyroiditis. Proper advice?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 255 Questions
Here are the facts: I have Hashimoto's, diagnosed when I begged for additional lab testing ( antibody level 782). Md finally stopped telling me I should "start jogging, elliptical workouts weren't enough to improve my stamina XXXXXXX Eight months earlier, went to a cardiologist after noticing an irregular heart beat with mild shortness of breath at randon times ( dinner, movies, work)- nuclear stress test done , echo, 30 day monitor ( 113 recorded episodes) - told left vavle murmer only. Synthroid dose of 137 has shrunk nodules and made my Endocrinologist happy. Current issues - PVC's ( I'm a nurse, saw the monitor strips) have returned in force. Relented to Toprol 25 nightly, not helping much. Recent test - mild changes in right valve despite more exercise and 20 pound weight loss in 2 years. Which is more the problem ?? My Hashimoto's or my heart ?
Posted Thu, 24 Jan 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Prabhakar C Koregol 2 hours later

Thanks for a good description. I need some more information before we can conclusively answer your question.

1. How is your current T3, T4, and TSH level?
2. Is fatigue worsened by activity?
3. Apart from metoprolol (toprol) and synthyroid, what are your other medications?

Please get back to me with details, I shall be able to better guide you

Above answer was peer-reviewed by
Follow-up: Irregular heart beat with mild shortness of breath. Have hashimoto's thyroiditis. Proper advice? 22 hours later
The fatigue is not worsened by activity and my only other medicines are Fish Oil, Vitamin D, and Red Yeast Rice. I do not have a copy of my last labs. I do recall that based on my, either Free T3 or T4, my endocrinologist made a modest change and has me on Synthroid 137 6x a week and 125 1x a week
Answered by Dr. Prabhakar C Koregol 2 hours later

In that case there doesn't seem to be any concern with your heart.

I would suggest you can continue your thyroid medicines and other supplements and that should settle all issues, may be in the next six to eight weeks.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor